MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that the sample of a pregnant female showed a false negative reaction with cell b of ih-cell a1&b when tested on ih-1000.The customer stated that the female has the known blood group a rh(d) positive.The sample of the pregnant female showed a positive result in the tube test.Due to the discrepancy between forward and reverse typing the ih-1000 stated "abo not interpretable" and no incorrect results were released.The customer did not return the supposedly defective product ih-cell a1&b for investigational testing, but he send in three samples that had caused false negative test results.Testing is still ongoing.
 
Event or Problem Description
The customer reported that the sample of a pregnant 35 year old female admitted for preeclampsia showed a false negative reaction with cell b of ih-cell a1&b on ih-1000.The customer stated that the female had the known blood group a rh(d) positive.The sample of the pregnant female showed a positive result in the tube test with cell b.Due to the discrepancy between forward and reverse typing the ih-1000 stated "abo not interpretable" and no incorrect results were released.The customer did not return the supposedly defective product for investigational testing, but three samples that had caused false negative test results.Because the patient samples were not suitable for testing on ih-1000 our product support laboratory tested the samples manually with their retention sample of ih-cell a1&b.Patient sample #1 and #2 gave a positive result, while patient sample #3 gave a negative result.Furthermore patient sample #3 was tested in the tube technique and gave a clearly positive result.Patient sample 3 was additionally tested in an alternative gel method and also gave a negative result.It can occur that patient samples with low titre isoagglutinins may lead to weak and sometimes negative results.It is a generally well known phenomenon that the avidity with isoagglutinins in tubes is stronger than in gel technology, factors such as shear forces and temperature conditions affect this.Furthermore, it is scientifically proven that some patients can show lack of abo antibodies for example when a diet of highly processed foods is consumed.The customer is advised to continue to use the tube testing reagents to confirm the reverse group when a discrepancy between the forward group and reverse group occurs, as required.The section limitation of the instruction for use contains an appropriate note: "decreased or missing abo antibody reactivity may be seen in disease states, the elderly or infants resulting in false negative reactions." testing by our product support laboratory confirmed that the allegedly defective lot of ih-cell a1&b functions correctly.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.As the instruction for use already contains an appropriate note, no further investigations or actions are necessary.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9223910
Report Number9610824-2019-00057
Device Sequence Number17203204
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)191021(10)8935011
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2019
Device Catalogue Number814010100
Device Lot Number8935011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH CARDABO/D(DVI-)+REV A1,B, LOT 8838110; IH CARDABO/D(DVI-)+REV A1,B, LOT 8838110; IH-1000; IH-LISS RACK, LOT 760000047; IH-LISS RACK, LOT 760000047